Alert archive / California / Gale Watches in 2016

Gale Watch 1, NWS Eureka, CA

January 1, 2016

NWS Eureka, CA issued this gale watch at Jan 1, 2016, 3:09 PM PST. It took effect at Jan 2, 2016, 3:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 1, 2016, 3:09 PM PST (23:09 UTC)
In effect from
Jan 2, 2016, 3:00 PM PST
Expired
Jan 2, 2016, 3:20 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

105 
WHUS76 KEKA 012309
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
309 PM PST FRI JAN 1 2016

PZZ470-475-020715-
/O.NEW.KEKA.SC.Y.0001.160102T1700Z-160102T2300Z/
/O.NEW.KEKA.GL.A.0001.160102T2300Z-160103T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
309 PM PST FRI JAN 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 3 PM PST
SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 3 PM PST SATURDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. 

* WINDS...SOUTHERLY AND INCREASING TO 15 TO 25 KT ON SATURDAY THEN
  BECOMING 25 TO 30 KT WITH GUSTS TO 35 KT SATURDAY NIGHT.

* SEAS...WEST SWELL 7 TO 8 FT BUILDING THROUGH THE WEEKEND AND
  INTO EARLY NEXT WEEK. STEEP SOUTHERLY WAVES BUILDING RAPIDLY
  SATURDAY NIGHT TO 11 TO 13 FT. ROUGH SEAS WILL REMAIN THROUGH
  MUCH OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-020715-
/O.NEW.KEKA.SC.Y.0001.160102T2300Z-160107T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
309 PM PST FRI JAN 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SATURDAY TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 3 AM PST
THURSDAY. 

* WINDS...SOUTHEASTERLY 5 TO 10 KT INCREASING TO 15 TO 25 KT ON
  SATURDAY.

* SEAS...WEST SWELL OF 6 TO 8 FT AT 16 SECONDS WILL BUILD SLOWLY
  THROUGH THE WEEKEND. STEEP SOUTHERLY WAVES WILL BUILD RAPIDLY
  SATURDAY NIGHT AND SUNDAY TO 7 TO 10 FT. ROUGH SEAS WILL REMAIN
  THROUGH MUCH OF THE WEEK. THE HIGHEST SEAS WILL REMAIN BEYOND
  ABOUT 5 MILES FROM THE COAST THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
323 
WHUS76 KEKA 020431
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
831 PM PST FRI JAN 1 2016

PZZ470-475-021245-
/O.CON.KEKA.SC.Y.0001.160102T1700Z-160102T2300Z/
/O.CON.KEKA.GL.A.0001.160102T2300Z-160103T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
831 PM PST FRI JAN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 3 PM PST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WINDS...SOUTHERLY AND INCREASING TO 15 TO 25 KT ON SATURDAY THEN
  BECOMING 25 TO 30 KT WITH GUSTS TO 45 KT SATURDAY NIGHT.

* SEAS...WEST SWELL 7 TO 8 FT BUILDING THROUGH THE WEEKEND AND 
  INTO EARLY NEXT WEEK. STEEP SOUTHERLY WAVES BUILDING RAPIDLY 
  SATURDAY NIGHT TO 11 TO 13 FT. ROUGH SEAS WILL REMAIN THROUGH 
  MUCH OF THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ455-021245-
/O.CON.KEKA.SC.Y.0001.160102T2300Z-160107T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
831 PM PST FRI JAN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SATURDAY TO
3 AM PST THURSDAY...

* WINDS...SOUTHEASTERLY 5 TO 10 KT INCREASING TO 15 TO 25 KT ON 
  SATURDAY. 

* SEAS...WEST SWELL OF 6 TO 8 FT AT 16 SECONDS WILL BUILD SLOWLY 
  THROUGH THE WEEKEND. STEEP SOUTHERLY WAVES WILL BUILD RAPIDLY 
  SATURDAY NIGHT AND SUNDAY TO 7 TO 10 FT. ROUGH SEAS WILL 
  REMAIN THROUGH MUCH OF THE WEEK. THE HIGHEST SEAS WILL REMAIN 
  BEYOND ABOUT 5 MILES FROM THE COAST THIS WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
051 
WHUS76 KEKA 021120
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
320 AM PST SAT JAN 2 2016

PZZ470-021930-
/O.EXT.KEKA.SC.Y.0001.160102T1700Z-160103T0800Z/
/O.UPG.KEKA.GL.A.0001.160102T2300Z-160103T1800Z/
/O.NEW.KEKA.GL.W.0001.160103T0800Z-160103T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
320 AM PST SAT JAN 2 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT PST TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY AND INCREASING TO 15 TO 25 KT TODAY THEN
  BECOMING 25 TO 30 KT WITH GUSTS TO 45 KT TONIGHT.

* SEAS...WEST SWELL 7 TO 8 FT BUILDING THROUGH THE WEEKEND AND
  INTO EARLY NEXT WEEK. STEEP SOUTHERLY WAVES BUILDING RAPIDLY
  TONIGHT TO 11 TO 13 FT. ROUGH SEAS WILL REMAIN THROUGH MUCH OF
  THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-021930-
/O.EXT.KEKA.SC.Y.0001.160102T1400Z-160102T2300Z/
/O.UPG.KEKA.GL.A.0001.160102T2300Z-160103T1800Z/
/O.NEW.KEKA.GL.W.0001.160102T2300Z-160103T2300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
320 AM PST SAT JAN 2 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY AND INCREASING TO 15 TO 25 KT THIS MORNING
  THEN BECOMING 25 TO 35 KT WITH GUSTS TO 45 KT TONIGHT.

* SEAS...WEST SWELL 7 TO 8 FT BUILDING THROUGH THE WEEKEND AND
  INTO EARLY NEXT WEEK. STEEP SOUTHERLY WAVES BUILDING RAPIDLY
  SATURDAY NIGHT TO 11 TO 14 FT. ROUGH SEAS WILL REMAIN THROUGH
  MUCH OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-021930-
/O.EXB.KEKA.SC.Y.0001.160103T0800Z-160103T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
320 AM PST SAT JAN 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST
SUNDAY. 

* WINDS...SOUTHEASTERLY 5 TO 10 KT INCREASING TO 15 TO 25 KT
  TONIGHT.

* SEAS...WEST SWELL OF 6 TO 8 FT AT 16 SECONDS WILL BUILD SLOWLY
  THROUGH THE WEEKEND. STEEP SOUTHERLY WAVES WILL BUILD RAPIDLY
  TONIGHT AND SUNDAY TO 7 TO 10 FT. ROUGH SEAS WILL REMAIN
  THROUGH MUCH OF THE WEEK. THE HIGHEST SEAS WILL REMAIN BEYOND
  ABOUT 5 MILES FROM THE COAST THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-021930-
/O.EXT.KEKA.SC.Y.0001.160102T1700Z-160107T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
320 AM PST SAT JAN 2 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 AM PST THURSDAY...

* WINDS...SOUTHEASTERLY 5 TO 10 KT INCREASING TO 15 TO 25 KT TODAY.

* SEAS...WEST SWELL OF 6 TO 8 FT AT 16 SECONDS WILL BUILD SLOWLY
  THROUGH THE WEEKEND. STEEP SOUTHERLY WAVES WILL BUILD RAPIDLY
  TODAY AND SUNDAY TO 7 TO 10 FT. ROUGH SEAS WILL REMAIN THROUGH
  MUCH OF THE WEEK. THE HIGHEST SEAS WILL REMAIN BEYOND ABOUT 5
  MILES FROM THE COAST THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 1, 4:47 AM PST, 10 hours 22 minutes earlier.

Area forecast discussion, Jan 1, 4:47 AM PST, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
447 AM PST FRI JAN 1 2016

.SYNOPSIS...DRY AND COLD CONDITIONS WILL CONTINUE ACROSS THE
REGION THROUGH SATURDAY. AN OFFSHORE LOW PRESSURE SYSTEM WILL
PRODUCE PRECIPITATION ACROSS THE REGION SUNDAY INTO EARLY NEXT
WEEK.

&&

.DISCUSSION...NORTHWEST CALIFORNIA IS POSITIONED BETWEEN A HIGH
AMPLITUDE RIDGE TO THE WEST AND DEEP LONG WAVE TROUGH OVER THE
INTERIOR MOUNTAIN WEST. WITHIN THIS TROUGH AN UPPER LOW WITH
CANADIAN ORIGINS HAS SETTLED DIRECTLY OVER NORTHERN CALIFORNIA. THIS
HAS ALLOWED VERY COLD AIR TO MOVE INTO THE REGION. IN THE COASTAL
AREAS WHERE HARD FREEZE WARNINGS FOR TEMPERATURES 29 DEGREES AND
LOWER ARE STILL ISSUED FOR THIS TIME OF YEAR...TEMPERATURES HAVE
ALREADY FALLEN TO AROUND 30F ON THE HUMBOLDT AND MENDOCINO COASTS
AND THE MIDDLE TO UPPER 20S IN THE ANDERSON VALLEY. TEMPERATURES
WILL LIKELY FALL A DEGREE OR TWO MORE BY MORNING. CONSIDERING THE
UPPER LOW IS FORECAST TO REMAIN NEARLY STATIONARY TODAY INTO
TONIGHT...ANOTHER ROUND OF COLD TEMPERATURES IS EXPECTED TONIGHT AND
A HARD FREEZE WATCH HAS BEEN ISSUED. ELSEWHERE ACROSS THE INTERIOR
LOWS HAVE FALLEN INTO THE 20S AND TEENS AND WILL LIKELY BECOME JUST
AS COLD OR EVEN A FEW DEGREES COLDER TONIGHT INTO SATURDAY MORNING.

THE COLD UPPER LOW WILL BEGIN TO SHIFT NORTH AND EAST DURING THE DAY
SATURDAY AS A STRONG PACIFIC STORM SYSTEM APPROACHES THE CALIFORNIA
COAST. THIS APPROACHING LOW WILL DEEPEN AND STALL APPROXIMATELY 400-
500 MILES WEST OF CAPE MENDOCINO AND LIKELY BECOME QUITE
IMPRESSIVE ON SATELLITE IMAGERY. CURRENT GUIDANCE INDICATES THE
LOW MAY REACH 990-985 MB AND FLING A COLD FRONT TOWARD THE
CALIFORNIA COAST SATURDAY NIGHT INTO SUNDAY. SOUTHERLY WINDS IN
ADVANCE OF THE COLD FRONT MAY BECOME GUSTY ALONG THE COAST WITH
925 MB WINDS AROUND 45-50 KT...REMAINING JUST BELOW WIND ADVISORY
CRITERIA WITH THE CORE OF THE WINDS REMAINING OVER THE COASTAL
WATERS. LIGHT TO MODERATE PRECIPITATION WILL SPREAD INTO THE
REGION FROM THE SOUTHWEST...LIKELY OVERRUNNING COLDER AIR IN
PORTIONS OF THE INTERIOR... ESPECIALLY TRINITY COUNTY. NAM
FORECAST SOUNDINGS SHOW PRECIPITATION WILL LIKE REMAIN AS SNOW IN
WEAVERVILLE SUNDAY MORNING...HOWEVER TOTAL PRECIPITATION
PENETRATING FAR INLAND ACROSS NORTHERN AND EASTERN TRINITY COUNTY
IS LIMITED IN THE CURRENT GUIDANCE. STILL...SNOW WILL LIKELY BE A
CONCERN AND ANOTHER ROUND OF WINTER WEATHER ADVISORIES/WARNINGS IS
IN THE CARDS.

THE COLD FRONT WILL MOVE INLAND AND DISSIPATE BY MONDAY AS THE
SURFACE LOW OFF THE COAST BEGINS TO FILL AND DRIFTS NORTH. THERE IS
SOME INDICATION THAT THIS LOW MAY BRING GUSTY WINDS TO COASTAL AREAS
NORTH OF CAPE MENDOCINO DURING THE DAY MONDAY AS IT MOVES NORTH
ALONG WITH SOME SHOWER ACTIVITY.

ADDITIONAL STORM SYSTEMS QUICKLY MOVE TOWARD THE COAST BEGINNING
MONDAY NIGHT AND CONTINUE THROUGH MUCH OF THE NEXT WEEK. 850 MB
TEMPERATURES REMAIN COLD IN THE -2C TO 2C RANGE INDICATING THAT LOW
SNOW LEVELS WILL REMAIN A CONCERN THROUGH THE EXTENDED PERIOD.
ADDITIONALLY...MODELS HAVE TRENDED TOWARD A STRONGER SYSTEM MONDAY
NIGHT INTO EARLY TUESDAY WHICH COULD BRING STRONG GUSTY WINDS TO
COASTAL AREAS. THE EVOLUTION AND TRENDS OF THIS SYSTEM WILL NEED TO
BE EXAMINED CLOSELY OVER THE NEXT FEW DAYS.

THE WEATHER PREDICTION CENTER NOW TARGETS COASTAL MENDOCINO COUNTY
WITH OVER 5 INCHES OF RAIN THROUGH NEXT THURSDAY. CONSIDERING RIVERS
AND STREAMS HAVE BEEN ABLE TO RECEDE SINCE THE LAST HEAVY RAIN
EVENT...THIS SERIES OF STORMS IS CURRENTLY NOT ANTICIPATED TO RESULT
IN FLOODING OVER THE NEXT 7 DAYS. RPA

&&

.AVIATION...OFFSHORE FLOW THIS MORNING IS BRINGING CLEAR SKIES AND
FAIRLY LIGHT WINDS TO THE COAST. ALOFT THE WINDS ARE A BIT
STRONGER...WINDS OVER THE RIDGES ARE 15 TO 25 KT AND GUSTS TO 40KT.
SOME OF THE PROTECTED INLAND VALLEYS ARE SEEING LOCALLY DENSE FOG.
THESE MAINLY LOOK TO BE IN SOUTHERN HUMBOLDT AND MENDOCINO
COUNTIES. SKIES WILL CLEAR SLIGHTLY QUICKER THIS MORNING AS IT
LOOKS LIKE THE FOG LAYER IS BIT SHALLOWER...BUT IT STILL MAY TAKE TO
TILL MID TO LATE MORNING FOR THESE VALLEYS TO CLEAR. TONIGHT EXPECT
FOG/LOW CLOUDS TO BE VERY SIMILAR TO THIS MORNING ACROSS THE INLAND
AREAS WITH THE COAST REMAINING CLEAR. GUSTY WINDS OVER THE RIDGES
ARE EXPECTED AGAIN TONIGHT...BUT THE COASTAL AREAS AND THE VALLEYS
WILL REMAIN LESS THAN 10 KT. MKK

&&

.MARINE...THE WINDS AND SEAS REMAIN FAIRLY LOW THIS MORNING ACROSS
THE AREA. SEAS WILL INCREASE SLIGHT THROUGH THE DAY TODAY...BUT
GENERALLY REMAIN FAIRLY LOW. THESE WILL PERSIST INTO SATURDAY
MORNING. SATURDAY AFTERNOON A FRONTAL BOUNDARY STARTS TO APPROACH
THE AREA INCREASING THE SOUTHERLY WINDS. CURRENT MODEL RUNS ARE
SHOWING STRONGER WINDS THAN THEY WERE SHOWING EARLIER. AS THE FRONT
MOVES THROUGH IT LOOKS LIKE THERE WILL BE A BRIEF PERIOD OF GALE
FORCE SOUTHERLY WINDS. IF THE MODELS REMAIN CONSISTENT TODAY A GALE
WATCH WILL LIKELY BE NEEDED FOR SATURDAY LATE IN THE AFTERNOON AND
OVERNIGHT. CURRENT MODEL RUNS SHOW A SURFACE LOW FORMING ALONG THE
FRONT AND DEEPENING AS IT MOVES TO THE NORTH AND EAST. FOR NOW THIS
LOOKS TO KEEP THE LOW OFF THE COAST AND THE STRONGEST WINDS WILL BE
OVER THE OUTER WATERS.

ANOTHER FRONT IS EXPECTED TO BRING STRONG WINDS ON TUESDAY THAT MAY
REACH GALE FORCE AS WELL. AGAIN THIS LOW LOOKS TO TRACK FAIRLY FAR
OFF THE COAST. THE 06Z RUN OF THE NAM SHOWS THIS LOW SIGNIFICANTLY
STRONGER...BUT IT IS AT THE END OF THE MODEL RUN SO CONFIDENCE IS
LOW ON THIS. LATE IN THE WEEK THERE ARE SOME ADDITIONAL SYSTEMS
MOVING THROUGH...HOWEVER MODELS ARE NOT IN GOOD AGREEMENT ON THE
STRENGTH AND THE TIMING.

SUNDAY ANOTHER LONG PERIOD SWELL BUILDS INTO THE WATERS. THIS LOOKS
TO BUILD TO AROUND 10 FEET AT 15 SECONDS. IN ADDITION TO THIS A 10
SECOND SOUTHERLY WAVE LOOKS TO BUILD INTO THE WATERS IN ASSOCIATION
WITH THE DEEPENING LOW PRESSURE SYSTEM OFF THE COAST. THE NWPS MODEL
HAS SOME VERY IMPRESSIVE WAVE OUTPUT...IT PEAKS AROUND 17 FT AT 9
SECONDS. THIS WAS A SIGNIFICANT INCREASE OVER THE PREVIOUS FORECAST
SO WENT WITH ABOUT 90 PERCENT OF THE MODEL OUTPUT. THIS WILL NEED TO
BE WATCHED OVER THE NEXT SEVERAL MODEL RUNS TO SEE IF IT PERSISTS
AND IT MAY NEED TO BE INCREASED AGAIN.

TUESDAY ANOTHER LONG PERIOD WAVE LOOKS TO BUILD INTO THE WATERS.
THIS LOOK TO BUILD IN RAPIDLY TO BE AROUND 10 FEET AT 21 SECONDS BY
LATE TUESDAY AFTERNOON. WEDNESDAY MORNING THE HEIGHTS PEAK AROUND 15
FEET AT 17 SECONDS. THIS WILL NEED TO BE MONITORED AS IT GETS
CLOSER. THE POTENTIAL FOR SNEAKER WAVES LOOKS FAIRLY LOW AS THERE
WILL BE QUITE A BIT OF LOCAL GENERATED SHORT PERIOD WAVES THAT WILL
MASK THE BIGGER SETS. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     HARD FREEZE WARNING UNTIL 9 AM PST THIS MORNING FOR CAZ001-002.

     HARD FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     CAZ002.

     HARD FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     CAZ001.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 1, 2:58 PM PST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PST FRI JAN 1 2016

CAZ004-022300-
UPPER TRINITY RIVER-
258 PM PST FRI JAN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING FOG WILL HAVE THE POTENTIAL TO CREATE ICY ROADWAYS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN OFFSHORE LOW PRESSURE SYSTEM MAY PRODUCE LOW ELEVATION SNOW
SATURDAY NIGHT INTO SUNDAY.

FREEZING FOG WILL HAVE THE POTENTIAL TO CREATE ICY ROADWAYS
EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-022300-
REDWOOD COAST-MENDOCINO COAST-
258 PM PST FRI JAN 1 2016

...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HARD FREEZE WARNING IS IN EFFECT FROM 1 AM THROUGH 9 AM
SATURDAY MORNING.

LOW TEMPERATURES OVERNIGHT AND EARLY SATURDAY MORNING WILL RANGE
FROM THE MIDDLE 20'S TO THE MIDDLE 30'S. THE COLDEST TEMPERATURES
WILL OCCUR IN VALLEYS PROTECTED FROM THE WIND AWAY FROM THE
IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HARD FREEZE WARNING IS CURRENTLY IN EFFECT THROUGH 9 AM SATURDAY
MORNING.

LOW TEMPERATURES SATURDAY MORNING WILL RANGE FROM THE MIDDLE 20'S
TO THE MIDDLE 30S. THE COLDEST TEMPERATURES WILL OCCUR IN VALLEYS
PROTECTED FROM THE WIND AWAY FROM THE IMMEDIATE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-076-022300-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
258 PM PST FRI JAN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FREEZING FOG WILL HAVE THE POTENTIAL TO CREATE ICY ROADWAYS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FREEZING FOG WILL HAVE THE POTENTIAL TO CREATE ICY ROADWAYS
EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 5:39 PM PSTHard Freeze WarningEKA15 hr
Jan 1, 4:58 AM PSTHard Freeze WatchEKA10 hr
Jan 1, 3:02 PM PSTHard Freeze WarningEKA17 hr
Jan 1, 3:09 PM PSTSmall Craft AdvisoryEKA5 days

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.